MAUDE Adverse Event Report: MDT SOFAMOR DANEK PUERTO RICO MFG CAPSTONE SPINAL SYSTEM; INTERVERTEBRAL FUSION DEVICE WITH BONE GRAFT, LUMBAR

MDT SOFAMOR DANEK PUERTO RICO MFG CAPSTONE SPINAL SYSTEM; INTERVERTEBRAL FUSION DEVICE WITH BONE GRAFT, LUMBAR
Catalog Number 2991226
Medical Device Problem Code Break (1069)
Health Effect - Clinical Code No Known Impact Or Consequence To Patient (2692)
Date of Event 02/07/2019
Type of Reportable Event Malfunction
Additional Manufacturer Narrative
Product was not returned to the manufacturer for evaluation.Therefore, we are unable to determine the definitive cause of the reported event.If information is provided in the future, a supplemental report will be issued.
 
Event or Problem Description
It was reported that the patient underwent open transforaminal lumbar interbody fusion (tlif) due to radiculopathy.Intra-op, the cage broke into two pieces during implantation and posterior and 1/4th of the implant was taken out with the inserter.The removal of the implant was done immediately during the procedure.There was no patient symptoms or complications were reported as a result of this event.There is no further removal surgery planned for removing the remaining device.
 
Additional Manufacturer Narrative
Radiological image review results: intra-op films for l4-5 tlif show incomplete placement of the interbody graft with one of the radiographic markers located posteriorly.The length of the graft may be oversized for this disc space.If information is provided in the future, a supplemental report will be issued.

Brand Name
CAPSTONE SPINAL SYSTEM
Common Device Name
INTERVERTEBRAL FUSION DEVICE WITH BONE GRAFT, LUMBAR
Manufacturer (Section D)
MDT SOFAMOR DANEK PUERTO RICO MFG
barrio marianna rd 909, km0.4
humacao PR 00792
MDR Report Key8397991
Report Number1030489-2019-00237
Device Sequence Number18910172
Product Code MAX
UDI-Device Identifier00613994290953
UDI-Public00613994290953
Combination Product (Y/N)N
Initial Reporter CountryIN
PMA/510(K) Number
K073291
Number of Events Summarized1
Summary Report (Y/N)N
Device Implanted Year2019
Device Explanted Year2019
Reporter Type Manufacturer
Report Source company representative,foreig
Initial Reporter Occupation Physician
Type of Report Initial,Followup
Report Date (Section B) 04/23/2019
1 Device was Involved in the Event
1 Patient was Involved in the Event
Is this an Adverse Event Report? No
Is this a Product Problem Report? Yes
Operator of Device Health Professional
Device Expiration Date07/19/2026
Device Catalogue Number2991226
Device Lot NumberH5454015
Was Device Available for Evaluation? No
Initial Date Received by Manufacturer 02/07/2019
Supplement Date Received by Manufacturer04/02/2019
Initial Report FDA Received Date03/07/2019
Supplement Report FDA Received Date04/23/2019
Is This a Single-Use Device that was
Reprocessed and Reused on a Patient? (Y/N)
No
Patient Sequence Number1
Patient Age32 YR